MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 1; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 1; CEMENTLESS HIP STEM
Catalog Number 01.12.021
Health Effect - Clinical Code No Information (3190)
Date of Event 05/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 20 june 2018; lot 147634: (b)(4) items manufactured and released on 24 march 2015 expiration date: 2020-01-31 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs manager on 28 may 2018.Partial hip revision surgery occurred 2 years and 9 months after primary cementless total hip arthroplasty in a woman previously affected by polio.Radiographic images provided show the presence of radiolucent lines in gruen zones 1 and 7 suggesting proximal mobilization of the stem.Aseptic loosening of the stem is a possible literature described adverse event after cementless total hip arthroplasty and causes are often unknown: patient anatomy, bone morphology and comorbidities may represent risk factors for the long term survivorship of the implant.On the basis of available information, the reason of this failure cannot be determined.Preliminary investigation performed by r and d product manager on 20 june 2018.The images were analyzed; the stem appeared with coating partially absorbed, and some scratches were evident in its surface, especially in the intradox, probably occurred during the revision surgery.From the received images it can not be possible to determine the root cause of the event, but aseptic loosening of the stem is a possible literature described adverse event.
 
Event or Problem Description
Revision of the right stem 2 years and 9 months after primary.The primary stem had good distal fixation, however had moved proximally.The cortical bone in the metaphysis was thicker than usual.

Brand Name
QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 1
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7619809
Report Number3005180920-2018-00438
Device Sequence Number1623705
Product Code JDI
UDI-Device Identifier07630030802027
UDI-Public07630030802027
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue Number01.12.021
Device Lot Number147634
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2018
Initial Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight60